Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 94, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 3, 2012, 11:17 PM CDT for Grant Parish, Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 11:17 PM CDT (04:17 UTC)
- Expired
- Apr 4, 2012, 12:15 AM CDT
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Grant Parish, LA, Natchitoches Parish, LA, Sabine Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 9:48 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2361 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
620
WUUS54 KSHV 040417
SVRSHV
LAC043-069-085-040515-
/O.NEW.KSHV.SV.W.0094.120404T0417Z-120404T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1117 PM CDT TUE APR 3 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL GRANT PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF NATCHITOCHES...
SOUTHEASTERN SABINE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 1215 AM CDT
* AT 1111 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES SOUTHEAST OF MANY...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
&&
LAT...LON 3160 9356 3179 9320 3182 9295 3176 9297
3171 9298 3171 9279 3150 9263 3146 9270
3151 9272 3134 9295 3136 9303 3136 9338
3127 9344 3127 9353 3119 9355
TIME...MOT...LOC 0415Z 025DEG 21KT 3137 9337
$$
061 follow-up statement
118
WWUS54 KSHV 040511
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1211 AM CDT WED APR 4 2012
LAC043-069-085-040515-
/O.CON.KSHV.SV.W.0094.000000T0000Z-120404T0515Z/
SABINE LA-NATCHITOCHES LA-GRANT LA-
1211 AM CDT WED APR 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR GRANT...NATCHITOCHES AND SABINE PARISHES...
AT 1205 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORM WERE
LOCATED FROM NEAR ALOHA TO CLOUTIERVILLE...TO BELLWOOD...AND WEST OF
MANY...SOUTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CLOUD TO GROUND LIGHTNING WILL
OCCUR. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS.
&&
LAT...LON 3119 9355 3127 9353 3127 9344 3136 9338
3136 9303 3134 9295 3151 9272 3146 9270
3150 9263 3160 9271 3161 9297 3153 9311
3160 9356
TIME...MOT...LOC 0507Z 025DEG 21KT 3109 9352
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 10:16 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 3, 10:16 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1016 PM CDT TUE APR 3 2012 .UPDATE... THE TEXT ZONE FORECAST PRODUCT HAS ALREADY BEEN UPDATED AND ISSUED FOR SEVERE THUNDERSTORM WATCH 138. THE SEVERE WEATHER THREAT IS NOW MOVING SOUTH OF I20...WITH DAMAGING STRAIGHT LINE WINDS AND HAIL BEING THE PRIMARY THREAT. ELEVEN && .PREV DISCUSSION... /ISSUED 928 PM CDT TUE APR 3 2012/ DISCUSSION... TORNADO WATCH 135 AND SEVERE THUNDERSTORM WATCH 134 HAVE BEEN CANCELLED FOR COUNTIES GENERALLY ALONG AND NORTH OF I30. MOST OF THE SEVERE THUNDERSTORM ACTIVITY HAS NOW MOVED INTO THE I20 CORRIDOR...EXCEPT FOR A FEW STORMS IN SOUTHERN ARKANSAS AROUND THE EL DORADO AREA. THE TORNADO THREAT HAS SUBSIDED...AND WE ARE NOW SEEING MORE OF A DAMAGING STRAIGHT LINE WIND AND HAIL THREAT FROM THESE STORMS. TOR 135 AND SVR 134 BOTH ARE SET TO EXPIRE AT 1000 PM...BUT WE WILL LIKELY SEE ANOTHER SEVERE THUNDERSTORM WATCH ISSUED FOR THE COUNTIES AND PARISHES ALONG AND SOUTH OF I20. THE TEXT ZONE PACKAGE HAS ALREADY BEEN UPDATED AND SENT OUT FOR THE CHANGES ALREADY MADE TO THE WATCHES. I ALSO LOWERED MIN TEMPS AS SEVERAL OBS WERE ALREADY SHOWING THAT WE HAVE REACHED SOME MIN THRESHOLDS. ELEVEN AVIATION... LINE OF INTENSE TSTMS HAVE BECOME MORE EAST TO WEST ORIENTED...GENERALLY NEAR INTERSTATE 20. AND SAGGING SOUTHWARD. LARGE HAIL OCCURRING IN STRONGER CELLS...AND GUST FRONT AHEAD OF STORM WITH NORTH WINDS 30 TO 50 KTS. THESE STORMS JUST MOVG SOUTH OF KTYR...KGGG...KSHV...AND KELD TERMINALS. STORMS WILL REACH KMLU NAD KLFK TERMINALS BTWN 04-05Z. NORTH OF THIS LINE...LOW VFR TO OCNL MVFR CIGS IN LIGHT TO MODERATE RAIN...MOSTLY LOW VFR CIGS SOUTH OF STORMS. PATCHY FOG PSBL OVERNIGHT IN RAIN COOLED AIR OVER WET GROUND. AS DRIER AIR MOVES INTO REGION AFTER 15Z WED...CIGS BECMG SCT TO SKC WITH SW-W WINDS AROUND 10 KTS. /VII/ && .PREVIOUS POINT TEMPS/POPS... SHV 62 82 54 75 54 / 70 20 10 10 0 MLU 63 83 57 77 54 / 70 50 20 10 0 DEQ 57 75 52 72 51 / 70 30 20 10 0 TXK 59 78 54 72 52 / 70 20 20 10 0 ELD 63 81 54 74 52 / 70 30 20 10 0 TYR 58 76 56 75 56 / 70 20 10 10 0 GGG 61 78 55 75 54 / 70 20 10 10 0 LFK 63 81 57 80 57 / 70 20 10 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11
Hazardous weather outlook, Apr 3, 11:45 AM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT TUE APR 3 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-041645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE INCREASING OVER THE AREA DURING THE AFTERNOON AND OVERNIGHT AS TEMPERATURES WARM AND DISTURBANCES ALOFT MOVE ACROSS THE AREA. AN UPPER LEVEL CLOSED LOW MOVING OVER PARTS OF TEXAS AND OKLAHOMA WILL CONTINUE LIFTING NORTHEAST SENDING A SURFACE LOW ACROSS OKLAHOMA...WITH ITS TRAILING DRY LINE BEING OVERTAKEN BY A COLD FRONT. BY LATE TONIGHT THE SURFACE BOUNDARY WILL BE NEARING A BROKEN BOW OKLAHOMA TO TYLER/LONGVIEW TEXAS LINE. STRONG TO SEVERE STORMS WILL DEVELOP OUT AHEAD OF THE FRONT AND WITH THE PASSAGE OF THE SYSTEM. LARGE HAIL AND HIGH AND DAMAGING WINDS WILL REMAIN THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND NEAR THE FRONTAL BOUNDARY DURING THE DAY WEDNESDAY WITH EFFICIENT RAIN PRODUCING STORMS...AS WELL AS A CHANCE FOR LARGE HAIL AND HIGH AND DAMAGING WINDS. BY LATE AFTERNOON AND EARLY EVENING WEDNESDAY...WITH DRY AIR SPREADING INTO THE FOUR STATE REGION IN WAKE OF THE BOUNDARY... SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED TODAY AND OVERNIGHT...AND INTO WEDNESDAY. 23
In the hours before
Local storm report, Apr 3, 9:37 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 13 W EL DORADO 33.22N 92.89W
04/03/2012 E1.00 INCH UNION AR LAW ENFORCEMENT
QUARTER SIZE HAIL FELL NEAR THE COMMUNITY OF MARYSVILLE.
0850 PM TSTM WND DMG HAYNESVILLE 32.97N 93.14W
04/03/2012 CLAIBORNE LA LAW ENFORCEMENT
SEVERAL TREES WERE BLOWN DOWN IN HAYNESVILLE.
0850 PM LIGHTNING 2 SW HAYNESVILLE 32.95N 93.16W
04/03/2012 CLAIBORNE LA LAW ENFORCEMENT
LIGHTNING STRUCK AN OIL TANK ON WINN BOTTOM ROAD JUST
SOUTHWEST OF HAYNESVILLE...SETTING IT ON FIRE.
0910 PM TSTM WND DMG 10 NW EL DORADO 33.32N 92.79W
04/03/2012 UNION AR LAW ENFORCEMENT
A TREE WAS BLOWN DOWN ON LISBON ROAD NORTHWEST OF EL
DORADO.
&&
15Local storm report, Apr 3, 9:45 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG NEW LONDON 32.27N 94.93W
04/03/2012 RUSK TX EMERGENCY MNGR
TREE DOWN ON SH. 323 JUST NORTH OF SH. 42.
&&
MBERRYLocal storm report, Apr 3, 9:51 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG S KILGORE 32.39N 94.87W
04/03/2012 GREGG TX EMERGENCY MNGR
TREE DOWNED NEAR U.S. HWY 259 JUST SOUTH OF KILGORE.
&&
13Local storm report, Apr 3, 10:48 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG 8 N MANSFIELD 32.15N 93.70W
04/03/2012 DE SOTO LA LAW ENFORCEMENT
TREES DOWN ON HWY 175 NORTH OF MANSFIELD
&&
19Local storm report, Apr 3, 11:01 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1101 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 3 N HENDERSON 32.20N 94.80W
04/03/2012 RUSK TX LAW ENFORCEMENT
TREES DOWN ALONG HWY 259 NORTH OF HENDERSON
&&
19Special weather statement, Apr 3, 11:04 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1104 PM CDT TUE APR 3 2012
LAZ013-014-018>022-040530-
CALDWELL-GRANT-JACKSON-LA SALLE-NATCHITOCHES-OUACHITA-WINN-
1104 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1230 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
OUACHITA...LA SALLE...JACKSON...GRANT...CALDWELL AND WINN...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
CLARKS...COLFAX...COLUMBIA...GRAYSON...JENA...MIDWAY...OLLA AND
WINNFIELD...
AT 1056 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF RICHWOOD TO 5 MILES EAST OF NATCHITOCHES...OR ALONG A
LINE EXTENDING FROM 11 MILES SOUTHEAST OF MONROE TO NATCHITOCHES...
MOVING SOUTHEAST AT 20 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:25 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 65 min |
| Apr 3, 7:33 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Claiborne, Webster | 57 min |
| Apr 3, 7:37 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 38 min |
| Apr 3, 8:12 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Webster | 63 min |
| Apr 3, 8:33 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Union, Webster | 57 min |
| Apr 3, 9:12 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Jackson and 5 more | 63 min |
| Apr 3, 9:28 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 62 min |
| Apr 3, 10:07 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caldwell, Jackson, Lincoln, Ouachita, Winn | 53 min |
| Apr 3, 10:28 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine, Winn | 62 min |
| Apr 3, 11:21 PM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 24 min |
| Apr 3, 11:34 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 86 min |
| Apr 3, 11:45 PM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 29 min |
| Apr 4, 12:03 AM CDT | Areal Flood Advisory | SHV | Natchitoches, Red River, Sabine | 4 hr |
| Apr 4, 12:39 AM CDT | Flash Flood Warning | SHV | Natchitoches, Sabine | 4 hr |
| Apr 4, 9:07 AM CDT | River Flood Warning | SHV | Webster | 9 days |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.